# SDR QMLA2022021020009

- Difficulty date: February 9, 2022
- Submitted: March 1, 2022
- Operation: Air carrier
- Aircraft: N658PC
- Make and model: Pilats PC1245
- Aircraft serial: 658
- Aircraft time: 4,856 hours, 5,419 cycles
- Engine: Pwa PT6A67
- Engine time: 6,843 hours, 6,609 cycles
- System (JASC): 2200 · Auto Flight System
- Part: None
- Condition: None
- Stage of operation: CL
- How discovered: C
- Nature of condition: O, F
- Precautionary procedure: B

## Discrepancy

AFTER CLIMB OUT FROM BASE AIRPORT (KCPS), PILOT BEGAN LEVEL OFF TO ASSIGNED ALTITUDE USING THE FLIGHT DIRECTOR AND ARMED ALTITUDE SELECTOR FOR LEVEL OFF. PRIOR TO REACHING THE ASSIGNED ALTITUDE PILOT ENGAGED THE AUTO-PILOT FOR CAPTURE OF ALTITUDE FOR LEVEL OFF. CLIMB STOPPED BUT A DECENT THEN OCCURRED WHICH THE PILOT ATTEMPTED TO DISCONNECT THE AUTO-PILOT WITH THE AUTO-PILOT DISCONNECT SWITCH ON THE YOKE WHICH WAS UNSUCCESSFUL. PILOT ENCOUNTERED HEAVY NOSE DOWN PITCH FORCES WHICH HE MANUALLY OVERCONTROLLED THE AUTO-PILOT AND TRIM SYSTEMS. PILOT INFORMED ATC HE WAS DISCONTINUING WITH THE FLIGHT PLAN AND REQUESTED TO RETURN TO THE AIRPORT DUE TO AUTO-PILOT AND TRIM MALFUNCTIONS. ATC INQUIRED IF I WANTED TO DECLARE AN EMERGENCY WHICH I DID, SO I WORK THE PROBLEM AND STAY IN THE VICINITY OF THE AIRPORT. I ATTEMPTED SEVERAL TIMES TO TO DISCONNECT USING THE AUTO-PILOT DISCONNECT SWITCH AND ATTEMPTING TO RETRIM WHILE STILL MAINTAINING CONTROL OF THE AIRCRAFT WITH HEAVY FORCES. I THEN PULLED THE A/P CIRCUIT BREAKER THEN LATER THE A/P TRIM ADAPTER CIRCUIT BREAKER WHICH DID NOT RESOLVE THE ISSUE. I THEN RESET THE BOTH CIRCUIT BREAKERS AND THE TRIM FORCES WERE THEN MITIGATED. WITH NORMAL CONTROL PRESSURES ACHIEVED I CONTACTED THE CONTROL TOWER AND INFORMED THEM I WAS ABLE TO LAND NORMALLY WHICH I WAS THEN CLEARED TO LAND. LANDING WAS WITHOUT INCIDENT AND I RETURNED TO BASE AND INFORMED MECHANICS, RAM SNOWDEN, AREA MANAGER NAHALOOK. AIRCRAFT WAS PLACED OUT OF SERVICE AND AIRCOM NOTIFIED. AUTO PILOT HAS BEEN MEL'D SINCE INCIDENT. CORRECTIVE ACTION AS FOLLOWS: REMOVED ROLL SERVO ACTUATOR PN 065-0056-56 SN 5927 AND PITCH SERVO ACT. PN 065-0056-59 SN 715 INSTALLED SERVICEABLE ROLL ACTUATOR PN 065-0056-56 SN 5836 AND PITCH ACT. PN 065-0056-59 SN 1103 OPS CHECK CW NO DEFECTS NOTED.
